MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 4, RM-LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

ENCORE MEDICAL L.P EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 4, RM-LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 247-02-104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - revision due to patient was unhappy with his right uni.
 
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(patient was unhappy with his right uni)".The previous surgery and the surgery detailed in this event occurred 1 year apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a nonconformance associated with the main part #247-02-104, empowr partial kneetm, femur, np, size 4, rm-ll which documents that out of 9 parts lot 2 parts were rejected and scrapped during cmm inspection.Second, there was an ncmr# (b)(4) associated with the same part which documents that out of 7 parts lot all parts were rejected due to over polished in blasted box area.Later, the rejected parts were reworked and accepted after proper justification.All other item in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to patient was unhappy with his right uni.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.

Brand Name
EMPOWR PARTIAL KNEETM, FEMUR, NP, SIZE 4, RM-LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19056510
Report Number1644408-2024-00397
Device Sequence Number17909660
Product Code HSX
UDI-Device Identifier00190446294238
UDI-Public00190446294238
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191325
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Catalogue Number247-02-104
Device Lot Number160Z1032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date04/06/2024
Supplement Report FDA Received Date05/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
347-09-703 LOT: 171Z1028; 357-02-103 LOT: 195Z1023
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexMale